Certain Drugs Permanently Increasing Tinnitus (Last Question, I promise!)

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by kmohoruk, Oct 10, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. kmohoruk
      Nerdy

      kmohoruk Member

      Tinnitus Since:
      07/2005
      Cause of Tinnitus:
      Loud Noise, Ear Infection, TMJ
      Hello Dr. Nagler,

      I promise that this will be the last two questions! I know i've been using up a lot of your resources lately. After this I am going to try and stay busy and take a bit of a break from the forums for a little bit (especially when I start TRT).

      I have two last questions:

      1.) I was prescribed (Aug 1st 2014) to take Zopiclone for sleep, especially if I really have a rough night and have to recover the next day. I was prescribed about 23 pills and am down to about 14 now. I noticed that when I looked on the ata.orgs list of drugs that can cause/make tinnitus worse, Zopiclone is on there. My back up drug for if I need a little something to help me recover (and not use one of those zopiclone pills) is Advil Night Time. But after further investigation, I realized that Diphenhydramine is on the list as well!

      I have been noticing that my tinnitus seems like its gotten a bit worse and is almost pulsating and doesn't fluctuate back down to a lower level now (I maybe take a sleep aid once or twice a week). But this could also be due the build up of ear wax that is in my ears (my left ear has bad ear wax issues).

      I am worried of making my Tinnitus worse, especially if I am having a couple rough nights and need a sleep aid. Do you have any recommendations for a sleeping pill (besides melatonin) that would pose the lowest chance of making my T worse?

      2.) As I mentioned before, I have a hard time with ear wax building up in both ears, especially in my left ear. When the doctor looked about two weeks ago she said she couldn't see my left ear drum, so I've tried off and on to use a little baby oil and a warmly soaked cloth to get it out (I've also tried to curb the habit of trying to open my mouth and clear my ears when I get that full eared feeling). Realistically I think I need to have the ENT do it manually (using that special tool) and help start me off with nice clean ears.

      Is it safe for the ENT to use that tool to clean my ears EVEN with my mild hyperacusis? Or should I just continue trying to use more baby oil to clear out my left ear.

      Thank you once again, I am going to try and take a bit of a break for a bit. It will be nice because this weekend is Canadian Thanksgiving, so my girl friend is coming down from Kelowna for the weekend, and some family will be here as well. So that should take my mind off of everything.

      Cheers,

      Kris
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      @kmohoruk -

      There are like a gazillion drugs that can supposedly aggravate tinnitus. You can (literally) make yourself sick trying to avoid all of them. My approach is to try to avoid drugs known to potentially cause permanent auditory damage, and Zopioclone is not among them. To my way of thinking, then, if your tinnitus gets worse on Zopicline, then you can stop the drug with the expectation that within a couple of weeks the tinnitus will settle back down. If it doesn't, then it wasn't the Zopiclone that caused the exacerbation on the first place.

      As far as your second question goes, if that "special tool" is a jack hammer, I wouldn't let the ENT near me. But beyond that, not knowing specifically what "special tool" you are talking about, I do not have an opinion.

      Hope this helps.

      Dr. Stephen Nagler
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.